Ohio, 2020Flash Flooding and Flood in Ohio, March 28 to 29, 2020
March 28 to 29, 2020 · NWS CLE · 11 events in 3 counties and zones
A warm front over central Ohio on the morning of Saturday March 28, 2020 was the focus for several rounds of elevated thunderstorms through the early afternoon hours. The main area for these thunderstorms were the US 30 and I-76 corridors through the morning and early afternoon hours as storms remained parallel to the warm front and moved with the 850 mb jet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $171,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front over central Ohio on the morning of Saturday March 28, 2020 was the focus for several rounds of elevated thunderstorms through the early afternoon hours. The main area for these thunderstorms were the US 30 and I-76 corridors through the morning and early afternoon hours as storms remained parallel to the warm front and moved with the 850 mb jet. These storms well utilized the steep mid-level lapse rates and hail in excess of 2 inches fell over portions of Medina, Summit, and Portage Counties. These storms began to train along this I-76 corridor and most of these areas received 1 to 2 inches of rain by the afternoon of the 28th, resulting in some minor flooding.
Convection that developed across the Mississippi Valley grew downstream and made its way east across the area between 11pm Saturday and 4am Sunday. A warm/stationary west-east oriented front stayed south of Lake Erie, which allowed additional convection to develop downstream from the line of aforementioned thunderstorms. Despite the very fast moving storms, a moist atmosphere, persistent moisture advection with a strong low level jet, and training convection with efficient rainfall allowed for a wide area of minor flooding from Hancock County to Crawford, PA County where 1-2 of rain was observed. The hardest hit area was Cuyahoga County where Big Creek and Cuyahoga River went into major flood stage and there were numerous reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 28, 7:47 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 28, 7:47 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
847 PM EDT Sat Mar 28 2020
.SYNOPSIS...
A warm front will lift north across the area this evening as low
pressure over Iowa moves northeast into Wisconsin. An occluded
front will sweep east across the area early Sunday. The low
pressure system will move northeast toward Quebec Sunday night
and allow a trough to rotate southeast across the area.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Update...Expanded the FFA to include the entire area. Main
concern is the cluster of training thunderstorms moving into the
southern counties in addition to overnight convection.
Original...An active weather pattern continues across the area
into Sunday with multiple hazards. We had one round of severe
thunderstorms already today with hail to golf ball size and even
one report to 2.5 inches. We are seeing a lull in activity late
this afternoon following the earlier convection with extensive
cloud cover and a warm front that has settled south of I-70. A
992mb surface low is in place across Iowa late this afternoon
and the warm front is expected to lift north this evening. Cool
northeasterly flow off Lake Erie has been effective at keeping
NW Ohio cool today and the warm front may expand across NE Ohio
first, before expanding back into NW Ohio. This will be the
boundary to watch for additional convection this evening and
into the overnight hours. Instability will be marginal but may
become surface based at some point. In addition there will be
increasing surface to 1KM helicity with backed flow along the
warm front with deep layer sheer in the 0-6km layer of 50-60
knots. A Severe Thunderstorm Watch remains in effect for
southern portions of area until 8 PM as southern areas are
starting to experience some thinning in the clouds and could see
storms re-develop. The greater threat comes later tonight,
likely between 10 PM and 6 AM as the warm front lifts north and
we get into the true warm sector. This will be followed shortly
after as the occluded/cold front wraps in from the west although
confidence is lower as to if where various boundaries will
reside and the coverage of storms as we approach the nocturnal
convective minimum. The current watch may need to be
expanded/extended or a whole new watch is possible for later
tonight. Damaging winds, large hail, and even a low tornado
chance will persist through the overnight hours.
As the warm front lifts north tonight, training of storms will
be possible along this boundary. A Flash Flood Watch remains in
effect for our northern 2 tiers of counties. Much of northern
Ohio has received between 1-2" of rain in the last 36 hours and
is primed for flooding to develop if we get another round of
heavy rain. Where exactly this sets up will depend on how far
north the warm front lifts and how active it is at that time.
The airmass is quite moist with PW values of 1.3-1.5" and 1 hour
flash flood guidance as low as 0.5-0.75" of rain in the more
saturated areas.
Temperatures will peak early Sunday ahead of the cold front will
eastern areas in the upper 60s. Winds will be strong along and
behind the cold front through Sunday afternoon with winds
gusting to 40-50 mph. Some partial clearing is possible on
Sunday before clouds expand behind the front. More seasonal
temperatures will return behind the front with lows falling into
the 40s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The pressure gradient across the area will slacken as the low tracks
from Quebec east into New England. Wrap around moisture and cool
pool aloft will continue to favor some light shower activity,
especially downwind of the lakes. Meanwhile another deepening trough
will develop a low over the four corners region. This feature is
projected to track east through the TN Valley midweek. Temperatures
will be near seasonable normals early next week.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
For Wednesday the southern stream system moves to our south, we will
see some deeper moisture over running and increasing rain chances
throughout the day. Leaning towards the more southern ECMWF track of
this feature which keeps rain amounts limited. However, once the
cold front moves through, then it will cool off, and the model
soundings suggest snow or a mix will be possible as we go into
Thursday. Temperatures will be near to slightly below seasonable
normals.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Convection now moving ene across north central Ohio this evening
and will impact terminals from MFD east. The next round of
storms will arrive from the southwest around 5Z and affect
much of the area beginning west. A cold front will move east
across the area after about 09Z and should be east of the area
by 16Z-18Z. Expect widespread MVFR/IFR conditions overnight into
early Sunday with widespread showers and thunderstorms. After
the cold front moves through winds will increase from the
southwest to 20 to 25 knots with gusts 40 to 40 knots west of a
line from CLE to CAK. Expect conditions to return to VFR 16-18Z.
.OUTLOOK...Non-VFR conditions possible Monday through Wednesday
mainly nern Ohio and nwrn PA.
&&
.MARINE...
Persistent easterly flow this evening will keep water levels high in
the western basin, but flooding is not anticipated as speeds will
remain below 20kt. Once the strong cold front moves east early
Sunday morning it will be followed by high end small craft advisory
winds with sustained winds around 30kt. The switch in winds to a wsw
will bring down water levels in the western basin throughout Sunday,
with low water conditions possible by afternoon into the evening.
The gradient will slowly relax Sunday night into Monday, with
gradually improving wind and wave conditions. Weak high pressure
moves in by Monday night with a light northerly flow 5 to 10 knots.
But low pressure developing south of the lake Tuesday will develop
gusty northeasterly winds 15 to 20 knots again.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ003-006>014-
017>023-027>033-036>038-047-089.
Wind Advisory from 10 AM to 8 PM EDT Sunday for OHZ003-006>011-
017>022-027>032-036>038-047.
PA...Flash Flood Watch through Sunday morning for PAZ001>003.
MARINE...Small Craft Advisory from 4 AM Sunday to 10 PM EDT Monday for
LEZ147>149.
Small Craft Advisory from 4 AM Sunday to 10 AM EDT Monday for
LEZ142>144.
Small Craft Advisory from 4 AM Sunday to 4 PM EDT Monday for
LEZ145-146.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/TK
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...KEC/TK
MARINE...JamisonHazardous weather outlook, Mar 28, 4:11 PM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
511 PM EDT Sat Mar 28 2020
OHZ003-006>011-018>020-292115-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron-Medina-
511 PM EDT Sat Mar 28 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ017-027>032-036>038-047-292115-
Hancock-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-
Holmes-Knox-
511 PM EDT Sat Mar 28 2020
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ012>014-089-PAZ001>003-292115-
Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
511 PM EDT Sat Mar 28 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Strong gusty southwest to westerly winds up to 40 mph will be
possible on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
OHZ033-292115-
Mahoning-
511 PM EDT Sat Mar 28 2020
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong gusty southwest to westerly winds up to 40 mph will be
possible on Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ021-022-292115-
Summit-Portage-
511 PM EDT Sat Mar 28 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Wind Advisory.
Strong gusty southwest to westerly winds up to 50 mph will be
possible on Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ023-292115-
Trumbull-
511 PM EDT Sat Mar 28 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Strong gusty southwest to westerly winds up to 50 mph will be
possible on Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LEZ061-142>149-162>169-292115-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
511 PM EDT Sat Mar 28 2020
This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 28, 5:33 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
633 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM LIGHTNING 2 WNW AUSTINTOWN 41.10N 80.77W
03/28/2020 MAHONING OH BROADCAST MEDIA
LIGHTNING STRUCK WALMART STORE.
&&Local storm report, Mar 28, 5:45 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 1 SE KENT 41.14N 81.36W
03/28/2020 E1.75 INCH PORTAGE OH PUBLIC
&&
ANMLocal storm report, Mar 28, 5:48 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 3 SSE RAVENNA 41.11N 81.22W
03/28/2020 E2.00 INCH PORTAGE OH PUBLIC
&&
ANMSpecial weather statement, Mar 28, 7:57 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
857 PM EDT Sat Mar 28 2020
OHZ047-290130-
Knox-
857 PM EDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KNOX COUNTY...
At 857 PM EDT, a strong thunderstorm was located near Utica, or 10
miles southeast of Mount Vernon, moving east at 40 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Utica, Martinsburg and Bladensburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4024 8248 4027 8248 4027 8258 4028 8260
4041 8219 4027 8219 4024 8220
TIME...MOT...LOC 0057Z 255DEG 34KT 4029 8234
GreenawaltFlood, Knox
- When
- March 28, 8:55 PM EST to 11:00 PM EST
- Where
- Knox County, 0.69 mi S of Martinsburg to 1.06 mi SSW of Brandon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.260, -82.350
Numerous local road closures across Knox County due to flooding.
Flash Flood, Cuyahoga
- When
- March 29, 1:35 AM EST to 3:30 AM EST
- Where
- Cuyahoga County, Brooklyn Hgts to 1.11 mi NE of Parma
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Local Official
- Coordinates
- 41.420, -81.670
West Creek runs from Parma to Brooklyn Heights. The USGS 412453081395500 West Creek at Brooklyn Heights near the confluence of the Cuyahoga River crested at 235 AM at a stage of 7.23 feet and a flow of 2,390 cfs comparable to the flood of May 12, 2014, or between a 50 and 100-year flood. Widespread street flooding along with basement flooding was reported.
Flash Flood, Cuyahoga
- When
- March 29, 1:44 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 1.56 mi E of Parma Hgts to 1.57 mi ESE of Parma
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.380, -81.740
Multiple reports of flash flooding and water entering into basements across Parma from urban flooding and the Big Creek. The city of Parma ordered a do not travel advisory due to widespread flooding of roadways and a compromised bridge over the Big Creek. The Big Creek flooded portions of the Cleveland Zoo, which was closed at the time. Conditions noted which compound flood problems include restrictions generally by older bridges.
|USGS 412624081450700 East Branch Big Creek at Brooklyn reached a stage of 10.77 feet and flow of 3,120 cfs at 425 AM.
USGS 04208502 Big Creek at Cleveland at 530 AM reached a stage of 12.03 feet with a flow of 5,240 cfs. At that stage flooding occurs in the Cleveland Zoo. This is approximately the flow of a 10 year flood.
Flash Flood, Cuyahoga
- When
- March 29, 2:00 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 1.04 mi E of Short Line Jct to 0.72 mi WNW of Linndale
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.420, -81.760
Significant flash flooding on the Big Creek. Roads and businesses were flooded including Tiedeman and Brookpark.
USGS 412624081450700 East Branch Big Creek at Brooklyn reached a stage of 10.77 feet and flow of 3,120 cfs at 425 AM.
USGS 04208502 Big Creek at Cleveland at 530 AM reached a stage of 12.03 feet with a flow of 5,240 cfs. At that stage flooding occurs in the Cleveland Zoo. This is approximately the flow of a 10 year flood.
Flash Flood, Cuyahoga
- When
- March 29, 2:00 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 1.73 mi NW of Maple Hgts to 1.77 mi NNE of Valley View
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.440, -81.570
Several blocks around 160th Street and Miles Ave flooded due to flash flooding.
Flash Flood, Cuyahoga
- When
- March 29, 2:15 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 0.86 mi NW of South Park to 1.11 mi WSW of Newburgh Hgts
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.410, -81.630
The Cuyahoga River reached the seventh-highest level in recorded history. Most of the properties impacted were businesses along the Flats portion of the Cuyahoga River in Cleveland, most of which were vacant on a Sunday morning and the result of statewide stay at home orders. Some homes were flooded in Valley View and Independence areas, mainly basement and garage flooding. The Cuyahoga Valley National Park was inundated along the canal system, railroad station, and widespread flooding of nature trails and access roads near the river.
The USGS 04208000 Cuyahoga River at Independence reached its 7th highest crest/flow on record since 1922. The peak occurred at 930 AM with a stage of 21.62 feet and a flow of 14,700 cfs. The estimated return period is a 10- year event.
The USGS gage 04208504 Cuyahoga River near Newburgh Heights is downstream of the official forecast point at Independence and closer to the industrial portion of Cuyahoga County. The gage reached a stage of 74.3 feet at 6 PM on the 29th. This stage is above the rating curve so no flow data is available.
Flash Flood, Cuyahoga
- When
- March 29, 2:47 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 0.52 mi E of Garfield Hgts to 1.45 mi ESE of Cuyahoga Hgts
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.430, -81.610
Significant flooding occurred on the Mill Creek in eastern Cuyahoga County. The USGS gage 04208460 Mill Creek at Garfield Heights reported the highest flow and stage of record (2001- present day ) at 8.47 feet and a flow of 4,750cfs at 310 AM. Public safety officials reported significant flooding with flooded roads and cars stranded in Garfield Heights.
Flash Flood, Cuyahoga
- When
- March 29, 3:30 AM EST to 6:00 AM EST
- Where
- Cuyahoga County, 1.11 mi NNW of Bedford to 0.87 mi ESE of Bedford
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 41.395, -81.537
At the USGS Tinkers Creek gage at Bedford, Ohio (No. 04207200), on March 29th the Creek crested at 530 am with a stage of 8.44 feet and a flow of 4690 cfs as a 10-year flood, which put it just below the flood of February 28, 2011. Backwater from the Cuyahoga River exasperated flooding near the confluence near Valley View.
Flash Flood, Cuyahoga
- When
- March 29, 4:00 AM EST to 5:00 AM EST
- Where
- Cuyahoga County, 0.49 mi NNE of Chagrin Falls to 0.64 mi SSW of Chagrin Falls
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.437, -81.376
Chagrin Falls police department recorded fast flowing water several feet deep rushing down neighborhood streets.
Flash Flood, Cuyahoga
- When
- March 29, 4:00 AM EST to 6:30 AM EST
- Where
- Cuyahoga County, University Hgts to 2.3 mi NW of Shaker Hgts
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.480, -81.530
Flash flooding occurred around University Circle on the morning of the 29th. Backwater from Doan Brook along the MLK Parkway caused flooding in University Circle, mainly from combined sewer overflows. A water rescue was needed for a resident in a basement apartment. The creek reached a 10 year flood at 9 feet and 4,690 cfs around 530 AM on the 29th.
Flash Flood, Lake
- When
- March 29, 5:24 AM EST to 7:30 AM EST
- Where
- Lake County, 1.48 mi SSW of Mentor to 1.41 mi N of Kirtland
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 41.650, -81.340
A portion of Interstate 90, a main throughway, was closed between State Route 306 and State Route 615 due to flooding. Several disabled semi trucks that stalled in high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Arkansas, March 28, 202022 injured · $300 million · EF3 · 4 events
- Flash Flooding and Hail in Pennsylvania, March 28 to 29, 20201 death · $301,000 · 2.5 in hail · 58 events
- Tornado and Flash Flood in Indiana, March 28, 20202 injured · $2.1 million · EF2 · 4 events
- Tornado and Hail in Tennessee, March 28 to 29, 20201 injured · $7.3 million · EF0 · 48 events
- Tornadoes and Hail in Kentucky, March 28, 2020$516,000 · EF2 · 8 events
- Flash Flooding and Hail in Indiana, March 28 to 29, 2020$408,000 · 1.75 in hail · 45 events
- Hail and Damaging Winds in Mississippi, March 28 to 29, 2020$1.3 million · 2.75 in hail · 13 events
- Tornadoes and Hail in Iowa, March 28, 20201 injured · $245,000 · EF1 · 8 events
- Tornadoes in Illinois, March 28, 2020$400,000 · EF1 · 3 events
- Tornadoes and Hail in Iowa, March 28, 2020$200,000 · EF1 · 12 events
- Tornado in Arkansas, March 28, 2020$200,000 · EF1 · 1 event
- Tornado in Wisconsin, March 28, 2020$180,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 883369, 883374, 883361, 883362, 883363, 883365, 883366, 883372, 883367, 883373, 883368.